Alert archive / Louisiana / Tornado Warnings in 2011

Tornado Warning 58, NWS New Orleans, LA

May 13, 2011Jefferson Parish, Lafourche Parish, Plaquemines Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at May 13, 2011, 1:28 PM CDT for Jefferson Parish, Lafourche Parish, Plaquemines Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2011, 1:28 PM CDT (18:28 UTC)
Expired
May 13, 2011, 2:00 PM CDT
In force
32 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Jefferson Parish, LA, Lafourche Parish, LA, Plaquemines Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2741 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2741 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

269 
WFUS54 KLIX 131828
TORLIX
LAC051-057-075-131900-
/O.NEW.KLIX.TO.W.0058.110513T1828Z-110513T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
128 PM CDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  EAST CENTRAL LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
  NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 200 PM CDT

* AT 124 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
  SOUTHWEST OF LAFITTE...OR 12 MILES NORTHEAST OF CUT OFF...MOVING
  EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BARATARIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2974 8996 2953 8997 2954 9019 2972 9020
TIME...MOT...LOC 1828Z 267DEG 14KT 2963 9015

$$
1 follow-up statement
962 
WWUS54 KLIX 131837
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
137 PM CDT FRI MAY 13 2011

LAC051-057-075-131900-
/O.CON.KLIX.TO.W.0058.000000T0000Z-110513T1900Z/
LAFOURCHE LA-JEFFERSON LA-PLAQUEMINES LA-
137 PM CDT FRI MAY 13 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
NORTHWESTERN PLAQUEMINES...CENTRAL JEFFERSON AND EAST CENTRAL
LAFOURCHE PARISHES...

AT 133 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A TORNADO.  THIS TORNADO WAS LOCATED JUST SOUTH OF 
LAFITTE...OR 14 MILES NORTHEAST OF CUT OFF...MOVING EAST AT 15 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED PARISHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2974 8996 2953 8997 2954 9019 2972 9020
TIME...MOT...LOC 1836Z 267DEG 14KT 2963 9011

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 13, 3:37 AM CDT, 9 hours 51 minutes earlier.

Area forecast discussion, May 13, 3:37 AM CDT, 9 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
337 AM CDT FRI MAY 13 2011

.SHORT TERM...
AREA OF SH/TS MOVING THROUGH THIS MORNING HAS SOME IMPRESSIVE
MESOSCALE FEATURES ASSOCIATED WITH IT. A WAKE LOW IS MOVING EAST
WITH THE SYSTEM FORCING A 1015MB SFC HIGH OVER THE CENTRAL GULF
TOWARD THE EAST. THE PRESS GRADIENT BETWEEN THESE TWO IS MAKING
FOR SOME BRIEF STRONG WIND SPEEDS OF 30 TO 40 MPH. A FEW STRIKES
OF LIGHTNING WILL ACCOMPANY SOME OF THE ACTIVITY AS WELL. THE
ACTIVITY IS EXPECTED TO WEAKEN WITH TIME BUT THERE SHOULD BE
ENOUGH INSTABILITY LEFT OVER TO PRODUCE SOME SH/TS OVER THE AREA
TODAY ESPECIALLY AS A STRONG VORT MOVE THROUGH. WILL KEEP POP
LEVELS CLOSE TO THE PREVIOUS PACKAGE. THE WINDS WOULD BE
NEGOTIABLE IF WE COULD JUST GET SOME OF THE WET STUFF IN HERE. NOT
LOOKING FOR ANY ONE TS TO EXHIBIT SEVERE CHARACTERISTICS...BUT
THAT IS NOT TO SAY THAT ANY PARTICULAR CELL COULDN'T BECOME STRONG
ENOUGH TO PRODUCE SMALL HAIL AND WINDS OF 40 TO 50 MPH. THE COLD
FRONT SHOULD MAKE ITS WAY INTO THE AREA BY MIDNIGHT TONIGHT AND
EXIT THE AREA BY 10AM SAT. SOME COOLER TEMPS AND DRY AIR WILL
FILTER IN BEHIND THE FRONT. AS AN UPPER LOW GETS CUT OFF AND
MEANDERS TO THE NE OF OUR AREA...IT SHOULD PROVIDE FOR A FEW
REINFORCING SHOTS OF COOL AIR THAT WILL LAST US INTO THE FIRST OF
NEXT WEEK. OTHERWISE...RELATIVELY DRY CONDITIONS ARE EXPECTED
UNTIL A STRONG SYSTEM CRANKS UP OVER THE TEXAS/OKLAHOMA AREA AND
MOVES A STRONG COLD FRONT INTO THE AREA BY NEXT WEEKEND. THIS WILL
BE WATCHED CLOSELY OVER THE NEXT SEVERAL DAYS FOR THE POSSIBILITY
OF SEVERE WX.

&&

.AVIATION...
CONSIDERABLE CLOUD COVER MOSTLY AT ANVIL LEVELS FROM ONGOING
CONVECTION OFF THE LOUISIANA COAST BUT WITH SOME MVFR MARINE LAYER
DECKS ADVANCING INLAND. A BKN-OVC CEILING SHOULD PREVAIL MUCH OF THE
DAY LIFTING TO VFR LEVELS NEAR 16-17Z. CONVECTION IS EXPECTED TO
DEVELOP SHORTLY AFTER SUNRISE IN RESPONSE TO STRONG VORTICITY
FEATURE PASSING THROUGH THEN SOME FRONTAL FORCING DURING DAYTIME
HEATING AFTER 18Z TO REQUIRE AT LEAST TEMPO GROUP. WIND SHIFT FROM
WEST TO EAST AFTER 00Z WITH VFR CEILINGS OVERNIGHT. 24/RR

&&

.MARINE...
FRONTAL PASSAGE ACROSS THE GULF WATERS SATURDAY MORNING WILL BRING
AN INCREASE TO MODERATE LEVELS AND SEAS BUILDING TO 4 FEET IN OUTER
WATERS INTO SUNDAY. A RE-ENFORCEMENT WITH COLD AIR ADVECTION MAY
PROMPT SMALL CRAFT ADVISORIES FOR AREAS EAST OF THE MS RIVER MONDAY
NIGHT INTO EARLY TUESDAY MORNING. 24/RR

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  87  62  79  54 /  60  30  10  10
BTR  87  65  80  56 /  60  30  10  10
ASD  83  68  81  56 /  60  30  10  10
MSY  85  71  81  61 /  60  30  10  10
GPT  81  70  81  57 /  50  30  10  10
PQL  84  67  81  56 /  50  30  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 13, 11:07 AM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1107 AM CDT FRI MAY 13 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-141615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1107 AM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

..DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS
THE REGION THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. A FEW
THUNDERSTORMS COULD BE STRONG TO LOCALLY SEVERE PRODUCING GUSTY
WINDS OF 40 TO 50 MPH...DIME TO NICKEL SIZE HAIL...CLOUD TO GROUND LIGHTNING
...AND BRIEF HEAVY RAIN. THUNDERSTORM ACTIVITY WILL DIMINISH LATE
THIS EVENING.

THE MISSISSIPPI AND ATCHAFALAYA RIVERS REMAIN ABOVE FLOOD STAGE
AT SEVERAL FORECAST POINTS. PLEASE REFER TO THE LATEST FLOOD
WARNINGS AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
FLOOD WARNINGS ARE IN EFFECT FOR SEVERAL POINTS ALONG THE
MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT REPORTS
OF SEVERE WEATHER SHOULD BE FORWARDED TO THE NATIONAL WEATHER
SERVICE.

In the hours before

Special weather statement, May 13, 9:25 AM CDT, 4 hours 3 minutes before
LAZ062-064-131530-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
925 AM CDT FRI MAY 13 2011

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ORLEANS PARISH...
ST. BERNARD PARISH...

AT 922 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CHALMETTE...MOVING NORTHEAST AT 15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...EAST NEW
ORLEANS AND LAKE CATHERINE

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 35 TO 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, May 13, 11:32 AM CDT, 1 hour 56 minutes before
LAZ057>060-131730-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1132 AM CDT FRI MAY 13 2011

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. JAMES PARISH...
ST. JOHN THE BAPTIST PARISH...ST. CHARLES PARISH...LAFOURCHE
PARISH...

AT 1127 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF THIBODAUX...OR ABOUT 16
MILES WEST OF DES ALLEMANDS...MOVING NORTHEAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...DES
ALLEMANDS...BOUTTE...HAHNVILLE...NORCO...NEW SARPY AND DESTREHAN

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, May 13, 11:59 AM CDT, 1 hour 29 minutes before
LAZ059>061-131800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1159 AM CDT FRI MAY 13 2011

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. CHARLES
PARISH...LAFOURCHE PARISH...JEFFERSON PARISH...

AT 1156 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF LAROSE...MOVING NORTHEAST
AT 20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY AREAS SOUTH AND EAST OF
DES ALLEMANDS IN ST. CHARLES PARISH.

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
Special weather statement, May 13, 1:02 PM CDT, 26 minutes before
LAZ037>039-MSZ069-070-131900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
102 PM CDT FRI MAY 13 2011

...STRONG THUNDERSTORM NEARLY STATIONARY AFFECTING AMITE COUNTY...ST.
HELENA PARISH...PIKE COUNTY...WASHINGTON PARISH...TANGIPAHOA
PARISH...

AT 101 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF AMITE...OR ABOUT 9 MILES
SOUTHEAST OF KENTWOOD. THE THUNDERSTORM WAS MOVING AT 5 MPH TO THE
EAST.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MCCOMB
AIRPORT...MOUNT HERMAN...KENTWOOD...OSYKA...MAGNOLIA AND GILLSBERG

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

BANNAN
Special weather statement, May 13, 1:11 PM CDT, 17 minutes before
LAZ038-050-131915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
111 PM CDT FRI MAY 13 2011

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING LIVINGSTON
PARISH...TANGIPAHOA PARISH...

AT 110 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF HAMMOND...OR ABOUT OVER
KILLIAN...MOVING NORTHEAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SPRINGFIELD...PONCHATOULA...HAMMOND AND ROBERT

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

BANNAN
Special weather statement, May 13, 1:19 PM CDT, 9 minutes before
LAZ061-063-064-068-069-131915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
119 PM CDT FRI MAY 13 2011

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING JEFFERSON
PARISH...PLAQUEMINES PARISH...ST. BERNARD PARISH...

AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 12 MILES
SOUTHWEST OF BELLE CHASSE TO 14 MILES SOUTHWEST OF PORT SULPHUR...
MOVING EAST AT 20 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
MYRTLE GROVE...POINTE A LA HACHE...PORT SULPHUR AND EMPIRE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 12:12 PM CDTSpecial Marine WarningLIX63 min
May 13, 12:29 PM CDTSpecial Marine WarningLIX61 min
May 13, 1:04 PM CDTSpecial Marine WarningLIX26 min
May 13, 1:13 PM CDTSpecial Marine WarningLIX32 min
May 13, 1:32 PM CDTSpecial Marine WarningLIX28 min
May 13, 1:50 PM CDTTornado WarningLIXJefferson, Plaquemines25 min
May 13, 2:07 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington53 min
May 13, 2:17 PM CDTTornado WarningLIXPlaquemines28 min
May 13, 2:33 PM CDTTornado WarningLIXPlaquemines27 min
May 13, 2:38 PM CDTSpecial Marine WarningLIX82 min
May 13, 3:36 PM CDTSpecial Marine WarningLIX54 min
May 13, 3:43 PM CDTSpecial Marine WarningLIX92 min

Nearby

Tornado Warnings in Louisiana, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.